Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 14, 2007, 2:31 AM CST for 7 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 2:31 AM CST (08:31 UTC)
- Expired
- Feb 14, 2007, 7:49 AM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Hodgeman County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 140831 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 231 AM CST WED FEB 14 2007 ...VERY COLD WIND CHILLS EXPECTED THROUGH EARLY MORNING ACROSS CENTRAL KANSAS... .CLEAR SKIES AND COLD TEMPERATURES IN THE 0 TO 5 DEGREE RANGE ARE COMBINING WITH NORTH WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL VALUES AT OR BELOW WIND CHILL ADVISORY CRITERIA THIS MORNING. CONDITIONS SHOULD IMPROVE AFTER SUNRISE AS TEMPERATURES RISE SOME AND THE WINDS SUBSIDE. KSZ030-031-045-046-064>066-141400- /O.NEW.KDDC.WC.Y.0001.070214T0831Z-070214T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON 231 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. WIND CHILL VALUES BETWEEN 15 AND 20 BELOW ZERO CAN BE EXPECTED ACROSS CENTRAL KANSAS THROUGH EARLY MORNING. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNRISE. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH COLD TEMPERATURES TO CREATE WIND CHILL LEVELS CLOSE TO 20 BELOW ZERO. IF YOU MUST VENTURE OUT...USE COMMON SENSE AND DRESS WARM. $$ LACY
1 follow-up statement
000 WWUS43 KDDC 141349 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 749 AM CST WED FEB 14 2007 ...WIND CHILL CONDITIONS IMPROVING THIS MORNING... .NORTH WINDS HAVE SUBSIDED TO BELOW 10 MPH THIS MORNING AND ARE EXPECTED TO REMAIN LIGHT THROUGH AT LEAST MIDDAY. THEREFORE, THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. KSZ030-031-045-046-064>066-141500- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-070214T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON 749 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. NORTH WINDS HAVE SUBSIDED BELOW 10 MPH THIS MORNING. HOWEVER, CONDITIONS REMAIN VERY COLD THIS MORNING AND PEOPLE THAT MUST VENTURE OUT SHOULD BUNDLE UP TO KEEP WARM. $$ LACY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:59 PM CST, 11 hours 32 minutes earlier.
Area forecast discussion, Feb 13, 2:59 PM CST, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CST TUE FEB 13 2007 .DAYS 1-2... COLD AIR CONTINUES TO SETTLE INTO WESTERN KANSAS THIS AFTERNOON AS TEMPERATURES HOLD NEARLY STEADY. DID HAVE FEW BREAKS OF SUN IN THE EAST WITH THE NAM12 BL AND 925 RH FIELD PICKING UP ON THIS AND ALSO SUGGESTING THIS TREND WOULD CONTINUE THROUGH THE OVERNIGHT HOURS. UPSLOPE FLOW AND BETTER LOW LEVEL MOISTURE SEEMS TO REMAIN CONFINED TO THE WESTERN 1/2 OF THE CWA SO WILL CONTINUE TO KEEP SKIES CLOUDY HERE AND KEEP THE MENTION OF LIGHT SNOW. FURTHER EAST ONLY MENTION A FEW FLURRIES...MAINLY EARLY BASED ON CURRENT OBS. WITH A PERIOD OF CLEAR SKIES TONIGHT IN THE EAST WILL ALSO HAVE TO WATCH TEMPERATURES...ESPEICALLY IN THE NORTHEAST WHERE SNOWFALL TOTALS AVERAGED BETWEEN 2 AND 4 INCHES. PLACED COLDEST TEMPERATURES IN THIS AREA TONIGHT BUT MAY NOT BE COLD ENOUGH. THIS WILL BE CONCERN WEDNESDAY NIGHT ALSO AS A PERIOD OF CLEAR SKIES COMBINED WITH LIGHT WINDS GIVE RISE TO ANOTHER NIGHT OF BELOW ZERO TEMPS. AS FOR WEDNESDAY AFTERNOON...S/W TROF MOVES SOUTH ACROSS THE CENTRAL PLAINS. THIS WILL INCREASE THE CLOUD COVER KEEPING ANY WARMING FROM THE SUN TO A MINIMUM. WILL ALSO SEE A BETTER CHANCE FOR LIGHT PCPN IN THE WEST GIVEN THE ADDITIONAL LIFT. BASED ON DRYER LAYERS IN THE EAST WILL ONLY MENTION FLURRIES AS THIS S/W TROF PASSES. .DAYS 3-7... TEMPERATURES WILL BE THE CHALLENGE IN THE EXTENDED FORECAST BEGINNING WITH COMPARING THE ECMWF/UKMET WITH THE CANADIAN. CONFIDENCE SEEMS TO LIE WITHIN THE ECMWF/UKMET. AT THIS TIME THE GFS SEEMS TO BE LAGGING BEHIND WITH THE NEXT RIDGE OF HIGH PRESSURE MOVING IN AT THE END OF THE WEEK. BOTH ECMWF/UKMET ARE STILL KEEPING THE COLD AIR IN PLACE OVER THE REGION THROUGH THURSDAY NIGHT INTO EARLY FRIDAY MORNING. WE SHOULD BEGIN TO SEE OUR NEXT WARMUP COMING THROUGH ON FRIDAY WITH 850 MB TEMPERATURES AT +4C. 00Z SAT SOUNDING AT THE 850 LEVEL SHOWS TEMPERATURES AT 14C FOR FRIDAY. GIVEN THE FACT THE MID LEVEL MOISTURE REMAINS IN THE REGION WILL KEEP TEMPERATURES CONSERVATIVE GIVEN PARTLY CLOUDY CONDITIONS EXPECTED. WILL ALSO KEEP TEMPERATURE BELOW MODEL VALUES DUE TO THE NEXT COLD FRONT MOVING THROUGH ON SATURDAY MORNING. SINCE THE FRONT WILL BE MOVING THROUGH RAPIDLY DO NOT SEE ANY REASON TO DROP TEMPERATURES ANY LOWER THAN THE MID 50S FOR SATURDAY HIGHS. LOOKING INTO SUNDAY AND MONDAY HIGH PRESSURE IS EXPECTED TO BLANKET THE MIDWEST PUSHING MILDER TEMPERATURES AND PARTLY CLOUDY SKIES. NO PRECIPITATION IS EXPECTED AT THIS TIME THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 4 11 1 20 / 10 20 10 0 GCK 5 13 2 23 / 10 20 10 10 EHA 9 20 8 28 / 10 30 10 10 LBL 9 17 7 27 / 10 30 10 0 HYS 0 8 -4 19 / 0 10 10 0 P28 10 13 4 23 / 0 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/30/31
Hazardous weather outlook, Feb 13, 12:00 PM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CST TUE FEB 13 2007 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1200 PM CST TUE FEB 13 2007 /1100 AM MST TUE FEB 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTH WINDS AT 15 TO 25 MPH WILL CONTINUE ACROSS SOUTHWEST KANSAS EARLY THIS AFTERNOON. THE GUSTY WINDS WILL CAUSE SOME AREAS OF BLOWING SNOW AND DRIFTING SNOW. THE WINDS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR LIGHT SNOW ACROSS SOUTHWEST KANSAS ON WEDNESDAY. BEST CHANCES WILL BE SOUTH AND WEST OF A SYRACUSE TO GARDEN CITY TO MEADE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 18
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.